MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number TRS-ROBO-8L
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
A sales representative reported on behalf of a customer that the trs-robo-8l, anchor tissue retrieval system device was being used during a robotic chole procedure on (b)(6) 2024, and ¿while the pa was removing the bag with specimen inside the bottom of the bag ripped along the bottom seam leaving the specimen in the patient between the skin and fascia.The pa was able to remove the specimen with little trouble and intact.¿.Follow-up assessment found there had been no fragmentation of the bag."the bag ripped along the lower seam, along the curve of the bag"; "the bag was in one piece and all pieces were collected for the rep.¿; "the gallbladder that was being removed was intact when removed"; and "the gallstone was 3cmx2.5cm in diameter".The procedure was completed without the use of an alternate device."it took the pa about 10-15 mins to removed the whole gallbladder from the patient.It was the end of the case, removal of the specimen was all that was left.".There was no injury, medical/surgical intervention, or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.If the device is returned at a later date, the investigation may be updated and reanalyzed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: only physicians trained in the techniques of laparoscopic or minimally invasive surgery and the use of retrieval bags to remove tissue should use the product.Care should be taken when using sharp and electro-surgical devices.Note the size of the trocar cannula when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid removal of the anchor¿ tissue retrieval system¿ by conmed.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the trs-robo-8l, anchor tissue retrieval system device was being used during a robotic chole procedure on (b)(6)2024, and ¿while the pa was removing the bag with specimen inside the bottom of the bag ripped along the bottom seam leaving the specimen in the patient between the skin and fascia.The pa was able to remove the specimen with little trouble and intact.¿.Follow-up assessment found there had been no fragmentation of the bag."the bag ripped along the lower seam, along the curve of the bag"; "the bag was in one piece and all pieces were collected for the rep.¿; "the gallbladder that was being removed was intact when removed"; and "the gallstone was 3cmx2.5cm in diameter".The procedure was completed without the use of an alternate device."it took the pa about 10-15 mins to removed the whole gallbladder from the patient.It was the end of the case; removal of the specimen was all that was left.".There was no injury, medical/surgical intervention, or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the trs-robo-8l, anchor tissue retrieval system device was being used during a robotic chole procedure on (b)(6) 2024, and "while the pa was removing the bag with specimen inside the bottom of the bag ripped along the bottom seam leaving the specimen in the patient between the skin and fascia.The pa was able to remove the specimen with little trouble and intact.".Follow-up assessment found there had been no fragmentation of the bag."the bag ripped along the lower seam, along the curve of the bag"; "the bag was in one piece and all pieces were collected for the rep."; "the gallbladder that was being removed was intact when removed"; and "the gallstone was 3cmx2.5cm in diameter".The procedure was completed without the use of an alternate device."it took the pa about 10-15 mins to removed the whole gallbladder from the patient.It was the end of the case, removal of the specimen was all that was left.".There was no injury, medical/surgical intervention, or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
This "follow-up #2" report is being submitted in place of "follow-up #1" report, the attempted submissions of which, on tuesday, 12nov24, and friday, 22nov24, did not receive a final acknowledgement of receipt and are therefore believed to have been unsuccessful.The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.If the device is returned at a later date, the investigation may be updated and reanalyzed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) device for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised the following: only physicians trained in the techniques of laparoscopic or minimally invasive surgery and the use of retrieval bags to remove tissue should use the product.Care should be taken when using sharp and electro-surgical devices.Note the size of the trocar cannula when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid removal of the anchor¿ tissue retrieval system¿ by conmed.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
ANCHOR TISSUE RETRIEVAL SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua, 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20245370
Report Number3007305485-2024-00137
Device Sequence Number20661243
Product Code GCJ
UDI-Device Identifier20653405988523
UDI-Public(01)20653405988523(17)270704(10)202407044
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTRS-ROBO-8L
Device Lot Number202407044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/07/2024
11/07/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date11/12/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic